Alert archive / California / Wind Advisories in 2024

Wind Advisory 14, NWS Las Vegas, NV

March 28, 2024San Bernardino County, California

NWS Las Vegas, NV issued this wind advisory at Mar 28, 2024, 1:16 PM PDT for San Bernardino County, California. It took effect at Mar 29, 2024, 2:00 PM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 28, 2024, 1:16 PM PDT (20:16 UTC)
In effect from
Mar 29, 2024, 2:00 PM PDT
Expired
Mar 29, 2024, 11:00 PM PDT
In force
9 hr
Issued by
NWS Las Vegas, NV

County San Bernardino County, CA

The radar

The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 8.3 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2024-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2024-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 233 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2422 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
233 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

169 
WWUS75 KVEF 282016
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
116 PM PDT Thu Mar 28 2024

CAZ525-526-290315-
/O.NEW.KVEF.WI.Y.0014.240329T2100Z-240330T0600Z/
Morongo Basin-Cadiz Basin-
Including the cities of Morongo Valley, Yucca Valley, Vidal
Junction, and Twentynine Palms
116 PM PDT Thu Mar 28 2024

...WIND ADVISORY IN EFFECT FROM 2 PM TO 11 PM PDT FRIDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Cadiz Basin and Morongo Basin.

* WHEN...From 2 PM to 11 PM PDT Friday.

* IMPACTS...Winds this strong can make driving difficult, especially 
  for high profile vehicles and motorcycles. Gusty winds will blow 
  around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution if driving high profile vehicles and motorcycles. 
Secure outdoor objects.

&&

$$

CAZ522>524-NVZ017-019-020-022-290315-
/O.EXT.KVEF.WI.Y.0013.000000T0000Z-240330T0600Z/
Death Valley National Park-Western Mojave Desert-Eastern Mojave
Desert-Western Clark and Southern Nye County-Spring Mountains-Red
Rock Canyon-Las Vegas Valley-Southern Clark County-
Including the cities of Red Rock Canyon, Fort Irwin, North Las
Vegas, Shoshone, Pahrump, Henderson, Las Vegas, Amargosa Valley,
Stovepipe Wells, Daggett, Indian Springs, Baker, Primm, Furnace
Creek, Barstow, Desert Rock, Boulder City, The Town Of Mt
Charleston, Mitchell Caverns, Cal-Nev-Ari, Mountain Pass, and
Searchlight
116 PM PDT Thu Mar 28 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM PDT FRIDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts 40 to 45 mph.

* WHERE...In California, Death Valley National Park, Eastern Mojave 
  Desert, and Western Mojave Desert. In Nevada, Las Vegas Valley, 
  Southern Clark County, Spring Mountains-Red Rock Canyon, and 
  Western Clark and Southern Nye County.

* WHEN...Until 11 PM PDT Friday.

* IMPACTS...Winds this strong can make driving difficult, especially 
  for high profile vehicles and motorcycles. Gusty winds will blow 
  around unsecured objects.

* ADDITIONAL DETAILS...Wind speeds will temporarily decrease across 
  the advisory area late tonight and early Friday morning then gusts 
  over 40 mph will develop again by Friday afternoon and continue 
  through Friday evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution if driving high profile vehicles and motorcycles. 
Secure outdoor objects.

&&

$$

CAZ519-520-290300-
/O.CON.KVEF.WI.Y.0013.000000T0000Z-240329T0300Z/
Eastern Sierra Slopes-Owens Valley-
Including the cities of Independence, Aspendell, Whitney Portal,
Olancha, Lone Pine, and Bishop
116 PM PDT Thu Mar 28 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 50 mph in the 
  Owens Valley and up to 65 mph in the Eastern Sierra slopes.

* WHERE...Eastern Sierra Slopes and Owens Valley.

* WHEN...Until 8 PM PDT this evening.

* IMPACTS...Winds this strong can make driving difficult or 
  hazardous for high profile vehicles and motorcycles. Gusty winds 
  will blow around unsecured objects. Tree limbs could be blown down 
  and a few power outages may result.

* ADDITIONAL DETAILS...Sudden crosswinds up to 50 mph can be 
  expected on sections of Highway 395 especially near the Sierra 
  foothills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving high profile vehicles or motorcycles. 
Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

JA
4 follow-up statements
070 
WWUS75 KVEF 290241
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
741 PM PDT Thu Mar 28 2024

CAZ519-520-290345-
/O.EXP.KVEF.WI.Y.0013.000000T0000Z-240329T0300Z/
Eastern Sierra Slopes-Owens Valley-
Including the cities of Aspendell, Bishop, Independence, Olancha,
Lone Pine, and Whitney Portal
741 PM PDT Thu Mar 28 2024

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

Winds in the Owens Valley and Eastern Sierra have begun to decrease 
and have dropped below advisory criteria. As such, the Wind Advisory 
will be allowed to expire on time at 8:00 PDT this evening.

$$

CAZ522>524-NVZ017-019-020-022-292000-
/O.CON.KVEF.WI.Y.0013.000000T0000Z-240330T0600Z/
Death Valley National Park-Western Mojave Desert-Eastern Mojave
Desert-Western Clark and Southern Nye County-Spring Mountains-Red
Rock Canyon-Las Vegas Valley-Southern Clark County-
Including the cities of Red Rock Canyon, Pahrump, Fort Irwin,
Shoshone, Furnace Creek, Henderson, Indian Springs, Baker,
Daggett, Stovepipe Wells, Mountain Pass, North Las Vegas, Desert
Rock, Amargosa Valley, Primm, Barstow, Searchlight, Mitchell
Caverns, The Town Of Mt Charleston, Las Vegas, Boulder City, and
Cal-Nev-Ari
741 PM PDT Thu Mar 28 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...In California, Death Valley National Park, Eastern Mojave 
  Desert, and Western Mojave Desert. In Nevada, Las Vegas Valley, 
  Southern Clark County, Spring Mountains-Red Rock Canyon, and 
  Western Clark and Southern Nye County.

* WHEN...Until 11 PM PDT Friday.

* IMPACTS...Winds this strong can make driving difficult, especially 
  for high profile vehicles and motorcycles. Gusty winds will blow 
  around unsecured objects.

* ADDITIONAL DETAILS...Wind speeds will temporarily decrease across 
  the advisory area through early Friday morning then gusts over 40 
  mph will develop again by Friday afternoon and continue through 
  Friday evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution if driving high profile vehicles and motorcycles. 
Secure outdoor objects.

&&

$$

CAZ525-526-292000-
/O.CON.KVEF.WI.Y.0014.240329T2100Z-240330T0600Z/
Morongo Basin-Cadiz Basin-
Including the cities of Morongo Valley, Yucca Valley, Vidal
Junction, and Twentynine Palms
741 PM PDT Thu Mar 28 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 11 PM PDT FRIDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Cadiz Basin and Morongo Basin.

* WHEN...From 2 PM to 11 PM PDT Friday.

* IMPACTS...Winds this strong can make driving difficult, especially 
  for high profile vehicles and motorcycles. Gusty winds will blow 
  around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

MS
895 
WWUS75 KVEF 290741
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1241 AM PDT Fri Mar 29 2024

AZZ001-003-292100-
/O.NEW.KVEF.WI.Y.0015.240330T1600Z-240331T0100Z/
Northwest Plateau-Northwest Deserts-
Including the cities of Dolan Springs, Kingman, Tuweep, Pipe
Spring National Monument, Colorado City, Wikieup, Valentine,
Golden Valley, Mt Trumbull, Yucca, and Western Grand Canyon
1241 AM MST Fri Mar 29 2024

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM MST SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Northwest Deserts and Northwest Plateau.

* WHEN...From 9 AM to 6 PM MST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

AZZ002-036-CAZ527-NVZ021-292100-
/O.NEW.KVEF.LW.Y.0002.240329T2100Z-240330T2100Z/
Lake Havasu and Fort Mohave-Lake Mead National Recreation Area-
San Bernardino County-Upper Colorado River Valley-Lake Mead
National Recreation Area-
Including the cities of Mohave Valley, Hoover Dam, Desert Hills,
Oatman, Topock, Laughlin, Needles, Lake Havasu City, and Bullhead
City
1241 AM PDT Fri Mar 29 2024 /1241 AM MST Fri Mar 29 2024/

...LAKE WIND ADVISORY IN EFFECT FROM 2 PM PDT /2 PM MST/ THIS 
AFTERNOON TO 2 PM PDT /2 PM MST/ SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 40 mph expected.

* WHERE...Lake Mead, Lake Mohave and Lake Havasu.

* WHEN...From 2 PM PDT /2 PM MST/ this afternoon to 2 PM PDT /2 PM 
  MST/ Saturday.

* IMPACTS...Strong winds and rough waves on area lakes will create 
  hazardous conditions for small craft.

* ADDITIONAL DETAILS...Winds will decrease overnight, then pick back 
  up Saturday morning before decreasing again Saturday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ522>524-NVZ017-019-020-022-292100-
/O.CON.KVEF.WI.Y.0013.000000T0000Z-240330T0600Z/
Death Valley National Park-Western Mojave Desert-Eastern Mojave
Desert-Western Clark and Southern Nye County-Spring Mountains-Red
Rock Canyon-Las Vegas Valley-Southern Clark County-
Including the cities of Mitchell Caverns, Shoshone, Primm,
Stovepipe Wells, North Las Vegas, Mountain Pass, The Town Of Mt
Charleston, Fort Irwin, Daggett, Searchlight, Cal-Nev-Ari, Baker,
Amargosa Valley, Henderson, Barstow, Pahrump, Red Rock Canyon,
Desert Rock, Las Vegas, Boulder City, Furnace Creek, and Indian
Springs
1241 AM PDT Fri Mar 29 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts 40 to 45 mph.

* WHERE...In California, Death Valley National Park, Eastern Mojave 
  Desert, and Western Mojave Desert. In Nevada, Las Vegas Valley, 
  Southern Clark County, Spring Mountains-Red Rock Canyon, and 
  Western Clark and Southern Nye County.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Winds this strong can make driving difficult, especially 
  for high profile vehicles and motorcycles. Gusty winds will blow 
  around unsecured objects.

* ADDITIONAL DETAILS...Winds have decreased early this morning, but 
  gusts over 40 mph will develop again by this afternoon and 
  continue through this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution if driving high profile vehicles and motorcycles. 
Secure outdoor objects.

&&

$$

CAZ525-526-292100-
/O.CON.KVEF.WI.Y.0014.240329T2100Z-240330T0600Z/
Morongo Basin-Cadiz Basin-
Including the cities of Yucca Valley, Vidal Junction, Twentynine
Palms, and Morongo Valley
1241 AM PDT Fri Mar 29 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM 
PDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Cadiz Basin and Morongo Basin.

* WHEN...From 2 PM this afternoon to 11 PM PDT this evening.

* IMPACTS...Winds this strong can make driving difficult, especially 
  for high profile vehicles and motorcycles. Gusty winds will blow 
  around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution if driving high profile vehicles and motorcycles. 
Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

Morgan
361 
WWUS75 KVEF 292056
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
156 PM PDT Fri Mar 29 2024

CAZ522>524-NVZ017-019-020-022-300600-
/O.CON.KVEF.WI.Y.0013.000000T0000Z-240330T0600Z/
Death Valley National Park-Western Mojave Desert-Eastern Mojave
Desert-Western Clark and Southern Nye County-Spring Mountains-Red
Rock Canyon-Las Vegas Valley-Southern Clark County-
Including the cities of Indian Springs, Boulder City, Mountain
Pass, Stovepipe Wells, Searchlight, Desert Rock, The Town Of Mt
Charleston, Pahrump, Fort Irwin, Baker, Daggett, Amargosa Valley,
Las Vegas, Barstow, Primm, Mitchell Caverns, Furnace Creek, Red
Rock Canyon, Henderson, North Las Vegas, Shoshone, and
Cal-Nev-Ari
156 PM PDT Fri Mar 29 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts 40 to 45 mph.

* WHERE...In California, Death Valley National Park, Eastern Mojave 
  Desert, and Western Mojave Desert. In Nevada, Las Vegas Valley, 
  Southern Clark County, Spring Mountains-Red Rock Canyon, and 
  Western Clark and Southern Nye County.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Winds this strong can make driving difficult, especially 
  for high profile vehicles and motorcycles. Gusty winds will blow 
  around unsecured objects.

* ADDITIONAL DETAILS...Winds have decreased early this morning, but 
  gusts over 40 mph will develop again by this afternoon and 
  continue through this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution if driving high profile vehicles and motorcycles. 
Secure outdoor objects.

&&

$$

CAZ525-526-300600-
/O.CON.KVEF.WI.Y.0014.240329T2100Z-240330T0600Z/
Morongo Basin-Cadiz Basin-
Including the cities of Vidal Junction, Morongo Valley, Yucca
Valley, and Twentynine Palms
156 PM PDT Fri Mar 29 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Cadiz Basin and Morongo Basin.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Winds this strong can make driving difficult, especially 
  for high profile vehicles and motorcycles. Gusty winds will blow 
  around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution if driving high profile vehicles and motorcycles. 
Secure outdoor objects.

&&

$$

AZZ001-003-300600-
/O.CON.KVEF.WI.Y.0015.240330T1600Z-240331T0100Z/
Northwest Plateau-Northwest Deserts-
Including the cities of Wikieup, Yucca, Western Grand Canyon,
Pipe Spring National Monument, Dolan Springs, Golden Valley,
Kingman, Mt Trumbull, Valentine, Colorado City, and Tuweep
156 PM MST Fri Mar 29 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM MST SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Northwest Deserts and Northwest Plateau.

* WHEN...From 9 AM to 6 PM MST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

AZZ002-036-CAZ527-NVZ021-300600-
/O.CON.KVEF.LW.Y.0002.240329T2100Z-240330T2100Z/
Lake Havasu and Fort Mohave-Lake Mead National Recreation Area-
San Bernardino County-Upper Colorado River Valley-Lake Mead
National Recreation Area-
Including the cities of Lake Havasu City, Oatman, Topock, Mohave
Valley, Bullhead City, Hoover Dam, Laughlin, Needles, and Desert
Hills
156 PM PDT Fri Mar 29 2024 /156 PM MST Fri Mar 29 2024/

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT / MST 
SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 40 mph expected.

* WHERE...Lake Mead, Lake Mohave and Lake Havasu.

* WHEN...Until 2 PM PDT / MST Saturday.

* IMPACTS...Strong winds and rough waves on area lakes will create 
  hazardous conditions for small craft.

* ADDITIONAL DETAILS...Winds will decrease overnight, then pick back 
  up Saturday morning before decreasing again Saturday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

JV
118 
WWUS75 KVEF 300543
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1043 PM PDT Fri Mar 29 2024

CAZ522>524-NVZ017-019-020-022-300645-
/O.EXP.KVEF.WI.Y.0013.000000T0000Z-240330T0600Z/
Death Valley National Park-Western Mojave Desert-Eastern Mojave
Desert-Western Clark and Southern Nye County-Spring Mountains-Red
Rock Canyon-Las Vegas Valley-Southern Clark County-
Including the cities of Primm, Red Rock Canyon, Indian Springs,
Shoshone, Furnace Creek, The Town Of Mt Charleston, Henderson,
Amargosa Valley, Las Vegas, Mitchell Caverns, Fort Irwin,
Pahrump, Stovepipe Wells, Daggett, Cal-Nev-Ari, Mountain Pass,
Desert Rock, North Las Vegas, Searchlight, Baker, Boulder City,
and Barstow
1043 PM PDT Fri Mar 29 2024

...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...

Winds had decreased this evening, so the Wind Advisory will be 
allowed to expire.

$$

CAZ525-526-300645-
/O.EXP.KVEF.WI.Y.0014.000000T0000Z-240330T0600Z/
Morongo Basin-Cadiz Basin-
Including the cities of Twentynine Palms, Yucca Valley, Vidal
Junction, and Morongo Valley
1043 PM PDT Fri Mar 29 2024

...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...

Winds were beginning to decrease this evening, so the Wind Advisory 
will be allowed to expire. Isolated gusts around 40 mph will be 
possible through about 1 AM PDT.

$$

AZZ001-003-301600-
/O.CON.KVEF.WI.Y.0015.240330T1600Z-240331T0100Z/
Northwest Plateau-Northwest Deserts-
Including the cities of Pipe Spring National Monument, Golden
Valley, Tuweep, Kingman, Colorado City, Dolan Springs, Wikieup,
Valentine, Western Grand Canyon, Mt Trumbull, and Yucca
1043 PM MST Fri Mar 29 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM MST SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Northwest Deserts and Northwest Plateau.

* WHEN...From 9 AM to 6 PM MST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

AZZ002-036-CAZ527-NVZ021-301600-
/O.CON.KVEF.LW.Y.0002.000000T0000Z-240330T2100Z/
Lake Havasu and Fort Mohave-Lake Mead National Recreation Area-
San Bernardino County-Upper Colorado River Valley-Lake Mead
National Recreation Area-
Including the cities of Lake Havasu City, Oatman, Mohave Valley,
Laughlin, Bullhead City, Hoover Dam, Topock, Needles, and Desert
Hills
1043 PM PDT Fri Mar 29 2024 /1043 PM MST Fri Mar 29 2024/

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT /2 PM MST/ 
SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 40 mph expected.

* WHERE...Lake Mead, Lake Mohave and Lake Havasu.

* WHEN...Until 2 PM PDT /2 PM MST/ Saturday.

* IMPACTS...Strong winds and rough waves on area lakes will create 
  hazardous conditions for small craft.

* ADDITIONAL DETAILS...Winds will be lighter overnight before 
  picking back up Saturday morning and then decreasing again 
  Saturday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

Morgan

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Mar 28, 9:40 AM PDT, 3 hours 36 minutes earlier.

Area forecast discussion, Mar 28, 9:40 AM PDT, 3 hours 36 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
940 AM PDT Thu Mar 28 2024

.SYNOPSIS...Gusty south to southwest winds will occur over
much of the region today and Friday and linger into Saturday in
Mohave County ahead of a large low pressure system moving down the
West Coast. The system will bring widespread precipitation across
our region Saturday, followed by showery weather Sunday and Monday
and a drying and warming trend going into the middle of next week.
&&

.UPDATE...Gusty southwest winds have been occurring this morning
with localized gusts over 40 mph around and near the Spring
Mountains due to some downslope enhancement. Gusts over 40 mph will
become more widespread this afternoon and evening as a shortwave
trough moves over our region as it round the base of the Pacific
Northwest Low. Wind Advisories remain unchanged, but may need to be
extend/expand through Friday as recent high res models indicate good
potential for gusts over 40 mph again Friday afternoon and even into
Saturday across northwest Arizona. Automated snow sensors in the
Eastern Sierra slopes above 9000 feet also reported 3-5" of new snow
overnight and snow will end by about noon up there. No immediate
changes needed. -Adair
&&

.PREV DISCUSSION...1229 AM PDT

.SHORT TERM...through tonight. Midnight satellite loop showed
complex low pressure system spinning off the Washington coast and a
jet streak coming through the Aleutians which will eventually cause
this low to dig south into our area. Over our area, skies were
partly cloudy. Surface obs showed increasing south to west winds and
temperatures several degrees warmer than 24 hours ago thanks to the
winds and clouds. As noted by previous shifts, the strongest winds
were affecting the eastern slopes of the Sierra and into parts of
the Owens Valley, as well as the higher elevations of the Spring
Mountains. Winds will continue to increase in these areas and also
spill down into the lower elevations as daytime heating leads to
coupling. Thus, the Wind Advisories for this afternoon into tonight
look good. Snow amounts in the Sierra are still likely to remain
below Advisory criteria today, but the next system on Friday night
and Saturday is worth watching. More on that one in the long term
section.

.LONG TERM...Friday through Tuesday.

The upper level pattern will begin to amplify Friday as a strong
trough deepens off the West Coast. This trough is still poised to
bring fairly widespread wet weather to the region over the weekend
as the trough closes off and bottoms out off the coast of southern
California. Precipitation will be on the increase in the Sierra as
early as Friday afternoon and evening, with chances increasing and
spreading east Saturday. As mentioned in the previous discussions,
the best window for widespread precipitation accumulations is in the
Saturday morning through Saturday night period as an impressive
moisture plume is pulled up from the Eastern Pacific. Additionally,
with snow levels hovering in the 6000 foot range, some locally heavy
late season snow accumulations are looking probable in the Sierra
and  Spring Mountains, with NBM probabilities exceeding 70% for 8
inches of snow in the Lee and Kyle Canyon areas. With this in mind,
hoisted a Winter Storm Watch for Saturday afternoon through Saturday
night. While the main moisture plume will shift east Saturday, a
broad upper low will remain overhead through Monday afternoon. The
cold air aloft and lingering moisture will keep diurnally enhanced
shower activity going into Monday evening. In addition to the
widespread precipitation chances, temperatures will trend several
degrees cooler than normal.

More stable conditions will begin to return Tuesday though there is
uncertainty into how quickly the remnant upper level low moves
eastward. As such, at least some low chances for showers will
persist into Tuesday afternoon, especially across the higher
terrain, along with continued cooler than normal temperatures.
&&

.AVIATION...For Harry Reid...Southwest breezes persist through the
morning hours, ramping up after sunrise. The likelihood of 25+ knot
gusts grows to over 50% by 15z and remains 50-90% through 06z
tonight. Peak wind gusts up to 40 knots. Southwest breezes expected
to weaken between 05z-10z, but remain elevated (10+ knots) through
the night. Gusty conditions resume after daybreak on Friday. No
impacts from cloud cover expected as bases remain aoa 15kft.

For the rest of southern Nevada, northwest Arizona and southeast
California...Gusty southwest winds expected across the area today,
with gusts generally in the 20-35 knot range, possibly up to 40
knots at KDAG and the Las Vegas Valley sites. Moderate to severe
turbulence possible near and east of mountain peaks. At KBIH,
vicinity showers linger through the morning hours, with a 10% chance
of spilling over the Sierra and reaching the airport. Periods of
CIGs down to 8kft possible during this time. For the rest of the
area, dry conditions and cloud bases aoa 15kft.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

SHORT TERM...Morgan
LONG TERM...Outler/Morgan
AVIATION...Woods

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

Nearby

Wind Advisories in California, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.